Hopf bifurcation analysis for a delayed predator-prey system with diffusion effects. (English) Zbl 1181.37119

Summary: This paper is concerned with a delayed predator-prey diffusive system with Neumann boundary conditions. The bifurcation analysis of the model shows that Hopf bifurcation can occur by regarding the delay as the bifurcation parameter. In addition, the direction of Hopf bifurcation and the stability of bifurcated periodic solution are also discussed by employing the normal form theory and the center manifold reduction for partial functional differential equations (PFDEs). Finally, the effect of the diffusion on bifurcated periodic solution is considered.


37N25 Dynamical systems in biology
92D25 Population dynamics (general)
37G40 Dynamical aspects of symmetries, equivariant bifurcation theory
Full Text: DOI


[1] Fan, Y. H.; Li, W. T., Permanence in delayed ratio-dependent predator-prey models with monotonic functional responses, Nonlinear Anal. RWA, 8, 424-434 (2007) · Zbl 1152.34368
[2] Fan, Y. H.; Li, W. T.; Wang, L. L., Periodic solutions of delayed ratio-dependent predator-prey models with monotonic or nonmonotonic functional responses, Nonlinear Anal. RWA, 5, 247-263 (2004) · Zbl 1069.34098
[3] Faria, T., Stability and bifurcation for a delayed predator-prey model and the effect of diffusion, J. Math. Anal. Appl., 254, 433-463 (2001) · Zbl 0973.35034
[4] Faria, T.; Magalhães, L. T., Normal form for retarded functional differential equations with parameters and applications to Hopf bifurcation, J. Differential Equations, 122, 181-200 (1995) · Zbl 0836.34068
[5] Li, W. T.; Yan, X. P.; Zhang, C. H., Stability and Hopf bifurcation for a delayed cooperation diffusion system with Dirichlet boundary conditions, Chaos Solitons Fractals, 38, 227-237 (2008) · Zbl 1142.35471
[6] Yan, X. P.; Li, W. T., Bifurcation and global periodic solutions in a delayed facultative mutualism system, Physica D, 227, 51-69 (2007) · Zbl 1123.34055
[7] Zhou, L.; Tang, Y.; Hussein, S., Stability and Hopf bifurcation for a delay competitive diffusion system, Chaos Solitons Fractals, 14, 1201-1225 (2002) · Zbl 1038.35147
[8] Celik, C., The stability and Hopf bifurcation for a predator-prey system with time delay, Chaos Solitons Fractals, 37, 87-99 (2008) · Zbl 1152.34059
[9] Fowler, M. S.; Ruxton, G. D., Population dynamic consequences of Allee effects, J. Theor. Biol., 42, 728-737 (1980)
[10] Hadjiavgousti, D.; Ichtiaroglou, S., Allee effect in a predator-prey system, Chaos Solitons Fractals, 36, 334-342 (2008) · Zbl 1128.92045
[11] Jang, S. R.J., Allee effects in a discrete-time host-parasitoid model, J. Difference Equ. Appl., 12, 165-181 (2006) · Zbl 1088.92058
[12] Scheuring, I., Allee effect increases the dynamical stability of populations, J. Theor. Biol., 199, 407-414 (1999)
[13] Liu, Z.; Yuan, R., The effect of diffusion for a predator-prey system with nonmonotonic functional response, Internat. J. Bifur. Chaos, 12, 4309-4316 (2004) · Zbl 1074.35055
[14] Yan, X. P.; Li, W. T., Stability and Hopf bifurcation for a delayed cooperative system with diffusion effects, Internat. J. Bifur. Chaos, 18, 441-453 (2008) · Zbl 1162.35319
[15] Wu, J., Theory and Applications of Partial Functional Differential Equations (1989), Springer-Verlag: Springer-Verlag NY · Zbl 0694.60046
[16] Faria, T., Normal form and Hopf bifurcation for partial differential equations with delays, Trans. Amer. Math. Soc., 352, 2217-2238 (2000) · Zbl 0955.35008
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.